Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 155, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 7, 2009, 8:34 PM CDT for Greenwood County, Woodson County, Kansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2009, 8:34 PM CDT (01:34 UTC)
- Expired
- Jun 7, 2009, 9:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Greenwood County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 111 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:56 PM CDT | TSTM WND GST 60 | Ssw Virgil, KS | LAWN CHAIRS BLOWN OVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3425 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 080134
SVRICT
KSC073-207-080230-
/O.NEW.KICT.SV.W.0155.090608T0134Z-090608T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT SUN JUN 7 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS.
NORTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.
* UNTIL 930 PM CDT.
* AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR HAMILTON...OR 10 MILES NORTH OF EUREKA...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
EUREKA...HAMILTON...MADISON...THRALL...VIRGIL...EUREKA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3786 9576 3782 9630 3817 9634 3817 9596
3817 9595 3804 9594 3804 9578
TIME...MOT...LOC 0134Z 242DEG 38KT 3797 9625
$$
JAKUB3 follow-up statements
000
WWUS53 KICT 080154
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT SUN JUN 7 2009
KSC073-207-080230-
/O.CON.KICT.SV.W.0155.000000T0000Z-090608T0230Z/
GREENWOOD KS-WOODSON KS-
854 PM CDT SUN JUN 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 930 PM CDT...
AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF MADISON TO
HAMILTON...MOVING NORTHEAST AT 45 MPH.
THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
GREENWOOD AND NORTHWESTERN WOODSON COUNTIES...INCLUDING HAMILTON AND
VIRGIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3786 9576 3782 9630 3817 9634 3817 9596
3817 9595 3804 9594 3804 9578
TIME...MOT...LOC 0154Z 243DEG 39KT 3814 9599 3798 9616
$$
HOWERTON000
WWUS53 KICT 080204
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
904 PM CDT SUN JUN 7 2009
KSC073-207-080230-
/O.CON.KICT.SV.W.0155.000000T0000Z-090608T0230Z/
GREENWOOD KS-WOODSON KS-
904 PM CDT SUN JUN 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 930 PM CDT...
AT 904 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MADISON
TO VIRGIL...MOVING NORTHEAST AT 45 MPH.
THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
GREENWOOD AND NORTHWESTERN WOODSON COUNTIES...INCLUDING VIRGIL.
60 MPH WINDS WERE REPORTED IN VIRGIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3786 9576 3783 9617 3817 9620 3817 9595
3804 9594 3804 9578
TIME...MOT...LOC 0204Z 243DEG 39KT 3808 9604 3793 9606
$$
HOWERTON000
WWUS53 KICT 080225
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT SUN JUN 7 2009
KSC073-207-080235-
/O.EXP.KICT.SV.W.0155.000000T0000Z-090608T0230Z/
GREENWOOD KS-WOODSON KS-
925 PM CDT SUN JUN 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODSON AND
NORTHEASTERN GREENWOOD COUNTIES WILL EXPIRE AT 930 PM CDT...
AT 925 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3786 9576 3783 9617 3817 9620 3817 9595
3804 9594 3804 9578
TIME...MOT...LOC 0225Z 243DEG 39KT 3818 9578 3803 9580
$$
COXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:55 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 7, 7:55 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 755 PM CDT SUN JUN 7 2009 .MESOSCALE UPDATE... CLUSTER OF STG-SVR TSRA CONTINUES SURGING NE30-40MPH ACROSS BUTLER COUNTY WHERE DAMAGING 60-65 MPH WINDS ARE LIKELY ALONG WITH PENNY SIZED HAIL. TIL 900 PM CDT...THE GREATEST THREAT FOR SUCH SVR TSRA WILL ESPECIALLY TARGET NRN & CNTRL BUTLER...SRN CHASE & NW GREENWOOD COUNTIES. MORE TSRA WILL CONTINUE MOVING NE30-40 ACROSS WRN HALF OF SC KS (ESPECIALLY KINGMAN...RENO...SEDGWICK & HARVEY COUNTIES) DURING THIS SAME PERIOD AS THE COLD FRONT CONTINUES TO SAG SE TOWARD THESE AREAS. A FEW OF THESE CELLS MAY PRODUCE SMALL HAIL AND 30-40 MPH GUSTS. && .PREV DISCUSSION... /ISSUED 707 PM CDT SUN JUN 7 2009/ UPDATE... CLUSTER OF STG-SVR TSRA CONTINUES SURGING NE40 ACROSS SC KS & IS SPREADING A LITTLE QUICKER THAN INITIALLY THOUGHT. CLUSTER MOVING NE ACROSS ERN HARPER & ERN KINGMAN...SEDGWICK & NW SUMNER COUNTIES AT 655 PM CDT. AS SUCH HAVE INCREASED POPS CONSIDERABLY ACROSS SC & SE KS WITH MOST OF THESE AREAS RAISED TO 50-60% WITH SVR DESCRIPTOR APPLIED. MADE CHANGES TO WINDS ACROSS CNTRL KS WHERE SW-NE ORIENTED COLD FRONT HAS MOVED SE OF THESE AREAS...EXTENDING FROM MIDWAY BETWEEN KGBD & KPTT NE TO NEAR KMPR TO JUST W OF KMHK. AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU NUMEROUS CONCERNS TO ADDRESS. FIRST: SVR TSRA POTENTIAL OBVIOUSLY QUITE HIGH ACROSS SC KS THIS EVENING WITH DAMAGING 50-60KT WINDS THE PRIMARY THREAT...ESPECIALLY OVER KICT & KHUT THROUGH 08/03Z. STG-SVR TSRA TO SPREAD E/NE ACROSS SE KS...REACHING KCNU 08/06Z. SECOND: LOW-END MVFR CIGS WILL SPREAD SE ACROSS CNTRL KS LATER THIS EVENING (08/03Z-08/05Z) WITH SUCH CIGS EXPECTED TO SPREAD SE ACROSS SC KS 08/06Z-08/08Z. PREV DISCUSSION... /ISSUED 529 PM CDT SUN JUN 7 2009/ UPDATE... MESOSCALE UPDATE FOR LATEST THOUGHTS AND FEATURES WE ARE WATCHING: 21 UTC SURFACE ANALYSIS AND RADAR SHOWED A COUPLE OF POTENTIALLY SIGNIFICANT BOUNDARIES. RADAR SHOWED A FINE LINE ALONG DEEPEST MOISTURE GRADIENT FROM NEAR EUREKA TO KWLD. IT IS MOVING NORTHWEST AND COULD BE THE FOCUS FOR THE MORE SIGNIFICANT SURFACE BASED CONVECTION LATER THIS EVENING. CURRENT THUNDERSTORMS FROM KGBD TO NEAR P28 ARE ELEVATED AND LIKELY DUE TO A COMBO OF CONVERGENCE ON DRYLINE AND AIR REACHING CONVECTIVE TEMPERATURES IN WAKE OF DRYLINE. SEVERE/NEAR SEVERE MICROBURST WINDS ARE POSSIBLE IN THE DRY AIR FROM THE ELEVATED STORMS...BUT ANTICIPATE A TRANSITION TO A NEAR-SURFACE BASED STORMS IN THE NEXT COUPLE OF HOURS WITH INCREASING THREAT FOR HAIL. STORMS SHOULD CONTINUE TO INCREASE EARLY THIS EVENING AS LOW LEVEL JET INCREASES AND SHORTWAVE OVER COLORADO APPROACHES. MAIN THREAT AREA THROUGH 9 PM APPEARS TO BE ALONG/WEST OF I-35...WITH THREAT INCREASING EAST OF I-35 AFTER 9 PM. TORNADO THREAT IS THERE BUT SMALL. RELATIVELY HIGH LCL AND RESULTANT LACK OF LOW LEVEL CONVECTIVE AVAILABLE POTENTIAL ENERGY SUGGEST AUGMENTATION OF LOW LEVEL MOISTURE WILL BE REQUIRED. THAT WILL BE DEPENDENT ON FAVORABLE STORM MOTION RELATIVE TO FORWARD FLANK DOWNDRAFT AND/OR BOUNDARY TO MAKE THAT HAPPEN. -HOWERTON PREV DISCUSSION... /ISSUED 342 PM CDT SUN JUN 7 2009/ DISCUSSION... TONIGHT: RATHER COMPLEX SCENERIO UNFOLDING. WEAK SHORTWAVE MOVING THROUGH THE AREA AT THIS TIME. SUSPECT CONVECTION WILL BE SUPPRESSED IN ITS WAKE...AND NOT SURE THAT IT WILL CONTAIN SUFFICIENT LIFT TO BREAK THE STOUT CAP EVIDENT ON 1900 UTC TOP SOUNDING. BUT WILL MAINTAIN MINIMAL CHANCES IN SOUTHEAST KS LATE THIS AFTERNOON GIVEN THE LOOK OF THE CUMULUS FIELD. SUSPECT MAIN SHOW WILL DEVELOP MID EVENING AS LIFT WITH MUCH MORE POTENT SHORTWAVE/SPEED MAXIMUM MOVES INTO THE AREA. SUFFICIENT INSTABILITY/DYNAMICS TO SUPPORT SEVERE THUNDERSTORMS. ANTICIPATING IN DECREASING ORDER OF THREATS...GOLFBALL OR LARGER HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO. TORNADO THREAT WILL BE CONDITIONAL ON STORM MOVMENT RELATIVE TO FORWARD FLANK DOWNDRAFT OR OTHER BOUNDARY TO LOWER LCL. THIS APPEARS LESS LIKELY AND WILL NOT PLAY UP TORNADO THREAT. HOWEVER THIS COULD EASILY CHANGE ON THE MESOSCALE SO THREAT BEARS CLOSE WATCHING. MON-TUE: OUTSIDE CHANCE THAT PROBABILITY OF PRECIPITATION COULD LINGER OVER EXTREME SOUTHEAST KS IN THE MORNING...OTHERWISE THINGS SHOULD BE RELATIVELY QUIET DURING THE DAY. HOWEVER BY MON NIGHT MOISTURE MAY START TO SURGE BACK NORTH...SETTING STAGE FOR ANOTHER ROUND OF STORMS. WHILE THERE IS CONSIDERABLE UNCERTAINTY...SHORT TERM MODELS ARE SUGGEST 2000+ CAPES WITH GOOD MIDDLE LEVEL SHEAR WHICH SUGGEST LARGE HAIL POTENTIAL. LONGER TERM MODELS ARE LESS AGRESSIVE WITH MOISTURE RETURN...BUT DO SPORT A WARM FRONT MOVING ACROSS THE FORECAST AREA DURING THE DAY. EITHER WAY...PROBABILITY OF PRECIPITATION WARRANTED FOR TUE ACROSS THE ENTIRE AREA. WED: LESS CLEAR HOW THINGS WILL EVOLVE THIS PERIOD WITH A LOT DEPENDING ON HOW FAR NORTH WARM FRONT GOES ON TUE. EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL/GLOBAL FORECAST SYSTEM MODEL SUGGEST FRONT WILL PUSH BACK SOUTH ACROSS THE AREA ALTHOUGH DETAILS ARE DIFFERENT. EITHER WAY...PROBABILITY OF PRECIPITATION WILL BE REQUIRED AND BETTER CHANCES IN THE NE PART OF THE FORECAST AREA. THU-SUN: FORECAST RATHER PROBLEMATIC THROUGHOUT MOST OF THIS PERIOD...AS A COUPLE OF WEAK WAVES IN MAINLY ZONAL FLOW WILL INTERACT WITH RESIDUAL MOISTURE/LINGERING BOUNDARY SOMEWHERE ACROSS THE PLAINS. THE MOST LIKELY ONE APPEARS TO TRAVERSE THE FORECAST AREA THU DURING THE DAY...FOLLOWED BY BUILDING UPPER RIDGE ACROSS THE PLAINS. UNFORTUNATELY CONSENSUS HAS RESULTED IN SMALL PROBABILITY OF PRECIPITATION VIRTUALLY EVERY PERIOD...SO NOT MUCH WAY TO SHADE FORECAST BASED ON CURRENT THINKING. WOULD HAVE PREFERRED TO NIX PRECIPITATION ACROSS ALL BUT EXTREME SOUTHEAST KS ON THU NIGHT AS EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL SUGGEST FRONT WILL EITHER BE NEAR OR SOUTH OF OK BORDER BY 0000 UTC FRI. DRY ON FRI STILL LOOKS TO BE ON TRACK. GIVEN BIAS OF EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL TO DEEPEN LEE TROUGHING IN ZONAL FLOW...RETURN OF MOISTURE MAY BE A BIT QUICK FOR SAT AND PROBABLY WOULD BE DRY SAT AS WELL WITH A BETTER CHANCE SAT NIGHT ANTICIPATING SLOWER MOISTURE RETURN OVER THE WESTERN SECTIONS. ALSO CANNOT RULE OUT HIGH PLAINS CONVECTION LIMPING INTO WESTERN SECTIONS OVERNIGHT...BUT HARD PRESSED TO NAIL DOWN TIMING/EXTENT OF THIS. -HOWERTON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LINGERING POST-FRONTAL STRATUS SHOWING SOME SIGNS OF BURNING OFF ON SRN EDGE IN CNTRL KS. WILL CONTINUE TO SHOW A TEMPORARY BREAK IN LOW CLOUDS AT RSL THIS PM. FRONTAL BOUNDARY EXPECTED TO REMAIN STALLED FROM SW THRU N-CNTRL KS THIS PM UNTIL MAIN WAVE COMES OUT OF CO/NM TONIGHT. WIDELY SCATTERED TS EXPECTED TO DEVELOP NEAR TRIPLE POINT AND STRONGEST CONVERGENCE IN CNTRL KS TOWARD 00Z-06Z TIME FRAME. WILL INCLUDE VCTS AT RSL AND SLN SITES. BRUNT OF INCREASING CONVECTIVE COVERAGE OVERNIGHT EXPECTED TO SHIFT INTO NERN KS AHEAD OF SHORTWAVE TROF MOVING THRU. FURTHER SOUTH...CAP WILL EITHER KEEP TS FROM FORMING OR MUCH MORE ISOLD IN COVERAGE. FRONT WILL THEN SURGE SEWD ACROSS S-CNTRL/SERN KS LATE TONIGHT INTO MON AM...WITH POST-FRONTAL STRATUS (MVFR/IFR) COMING IN BEHIND FRONT FOR MUCH OF AREA. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 83 65 83 / 70 10 30 30 HUTCHINSON 62 79 62 78 / 60 10 20 30 NEWTON 64 80 62 78 / 60 10 20 30 ELDORADO 67 82 62 81 / 60 10 20 30 WINFIELD-KWLD 70 86 67 87 / 70 10 30 20 RUSSELL 55 76 58 80 / 50 10 20 20 GREAT BEND 57 78 60 82 / 50 10 20 30 SALINA 62 78 61 79 / 50 10 10 30 MCPHERSON 62 79 62 78 / 60 10 20 30 COFFEYVILLE 69 90 67 87 / 40 20 30 20 CHANUTE 68 85 66 83 / 50 10 20 30 IOLA 67 83 63 81 / 50 10 20 30 PARSONS-KPPF 69 88 67 85 / 40 20 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 7, 4:26 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 426 PM CDT SUN JUN 7 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 426 PM CDT SUN JUN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND INTO THE OVERNIGHT HOURS. THE GREATEST THREAT AREA WILL BE ACROSS CENTRAL KANSAS BETWEEN 6 PM AND MIDNIGHT...WHERE SUPERCELL TYPE STORMS COULD PRODUCE UP TO BASEBALL SIZED HAIL AND WIND GUSTS TO 80 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE CHANCE FOR SEVERE WEATHER WILL PUSH INTO THE FLINT HILLS AND SOUTHEAST KANSAS LATE TONIGHT...WITH A CONTINUED THREAT FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW LEVEL MOISTURE WILL RAPIDLY RETURN TO THE AREA LATE MONDAY NIGHT. STRONG OR SEVERE STORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT...WITH THE GREATEST THREAT CLOSER TO THE OKLAHOMA BORDER IN SOUTHEAST KANSAS. THE FRONT IS EXPECTED TO LINGER IN THE AREA THROUGH SATURDAY. WITH PLENTY OF MOISTURE IN PLACE...THERE WILL BE MULTIPLE CHANCES FOR STRONG STORMS THROUGH THIS ENTIRE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS CENTRAL KANSAS BETWEEN 6 PM AND MIDNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/HOWERTON
In the hours before
Local storm report, Jun 7, 7:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
738 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL POTWIN 37.94N 97.02W
06/07/2009 E0.75 INCH BUTLER KS EMERGENCY MNGR
&&
DUNTENLocal storm report, Jun 7, 7:40 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST 8 N EL DORADO 37.94N 96.86W
06/07/2009 E60 MPH BUTLER KS EMERGENCY MNGR
&&
DUNTENLocal storm report, Jun 7, 7:51 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
751 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST BURNS 38.09N 96.89W
06/07/2009 E60 MPH MARION KS TRAINED SPOTTER
SMALL TREE LIMBS ARE DOWN
&&
DUNTENLocal storm report, Jun 7, 7:54 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
754 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND GST 4 S BURNS 38.03N 96.89W
06/07/2009 E60 MPH BUTLER KS EMERGENCY MNGR
&&
DUNTENSpecial weather statement, Jun 7, 8:03 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 803 PM CDT SUN JUN 7 2009 KSZ052-080145- MARION- 803 PM CDT SUN JUN 7 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MARION COUNTY... AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF ROXBURY...OR 22 MILES NORTHWEST OF MARION...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
Special weather statement, Jun 7, 8:25 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 825 PM CDT SUN JUN 7 2009 KSZ091-080215- HARPER- 825 PM CDT SUN JUN 7 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ATTICA...OR 11 MILES NORTHWEST OF ANTHONY...AND MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:04 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 56 min |
| Jun 7, 7:43 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Marion | 62 min |
| Jun 7, 9:01 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 47 min |
| Jun 7, 9:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick, Sumner | 42 min |
| Jun 7, 9:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 46 min |
| Jun 7, 9:53 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 52 min |
| Jun 7, 10:56 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 64 min |
| Jun 7, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Rice | 63 min |
| Jun 7, 11:14 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 61 min |
| Jun 7, 11:39 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, McPherson, Marion, Reno, Sedgwick and 1 more | 66 min |
| Jun 8, 12:26 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.